| Home | E-Submission | Sitemap | Contact Us |  
top_img
J Korean Soc Emerg Med > Volume 7(1); 1996 > Article
Journal of The Korean Society of Emergency Medicine 1996;7(1): 145-148.
INTERMEDIATE PARALYTIC SYNDROME CAUSED BY FENTHION POISONING : A CASE REPORT
Seong Joong Kim, Jong Moo Choi
Department of Emergency Medicine, Ulsan University Medical College
  Published online: March 31, 1996.
ABSTRACT
Acute neurotoxic effects during the cholinergic phase of organophosphorus insecticide poisoning and delayed neurotoxic effects appearing two to three weeks later are well recognized. The signs and symptoms of acute organophosphate toxicity generally appear shortly after exposure to the pesticide: within minutes after an ingestion, or within 12 hours after a dermal exposure. The development of newer, more lipophilic organophosphate pesticides may greatly delay the onset of symptoms and prolong the toxic manifestations caused by these agents. We observed a patient who had paralysis of proximal limb muscle, neck flexors, and respiratory muscles 3 days after poisoning. The compound involved was fenthion. The paralytic symptoms lasted up to 14 days. A delyed polyneuropathy didn't develop. This patient appeared to have a distinct clinical entity (a so called intermediate syndrome) that developed after the acute cholinergic crisis and before the expected onset the delayed neuropathy.
Key words: Intermediate Paralytic syndrome, Fenthion
TOOLS
PDF Links  PDF Links
Full text via DOI  Full text via DOI
Download Citation  Download Citation
Share:      
METRICS
427
View
2
Download
Related article
Editorial Office
The Korean Society of Emergency Medicine
TEL: +82-62-226-1780   FAX: +82-62-224-3501   E-mail: 0012194@csuh.co.kr
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Emergency Medicine.                 Developed in M2PI